Un théorème de Spitzer-Stone fort pour une matrice de Toeplitz à  symbole singulier défini par une classe de fonctions analytiques
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 16 (2007) no. 2, p. 331-367

This paper presents a computation of the inverse of the Toeplitz matrice with respectively the symbols f(e iθ )=(1-cosθ)|f 1 (e iθ )| 2 (singular case) or |f 1 (e iθ )| 2 (regular case), where f 1 belongs to a class of holomorphic functions on a open disk containing the torus 𝕋, and without zero on 𝕋. A particular case is given by f 1 =Q P, where P and Q are polynomials without zero on 𝕋. For the singular case, this formula presents the interest to have a second order. In all the cases we have an extremely good precision since the order of the remaining term is O(1/ρ N ), with 1<ρ. From this result we derive for the inverse matrix two precise asymptotic expansions of the sum of the entries and of the trace.

Dans cet article nous donnons une formule pour les coefficients de l’inverse des matrices de Toeplitz respectivement de symboles f(e iθ )=(1-cosθ)|f 1 (e iθ )| 2 (cas singulier) et |f 1 (e iθ )| 2 (cas régulier) où f 1 est une fonction appartenant à  une classe de fonctions holomorphes sur un disque ouvert contenant le tore 𝕋 et sans zéro sur 𝕋. Un cas particulier défini par f 1 =Q PP et Q sont des polynômes sans zéro sur 𝕋 est traité. Dans le cas où le symbole est singulier, cette formule présente l’intérêt d’avoir un second ordre. Dans tous les cas elle est extrèmement précise puisque les restes sont de l’ordre O(1/ρ N ), avec 1<ρ. Cette formule nous permet de calculer des asymptotiques de la trace et de la somme des termes pour la matrice inverse.

@article{AFST_2007_6_16_2_331_0,
     author = {Rambour, Philippe and Rinkel, Jean-Marc},
     title = {Un th\'eor\`eme de Spitzer-Stone fort pour une matrice de Toeplitz \`a~ symbole singulier d\'efini par une classe de fonctions analytiques},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {6e s{\'e}rie, 16},
     number = {2},
     year = {2007},
     pages = {331-367},
     doi = {10.5802/afst.1151},
     mrnumber = {2331544},
     zbl = {pre05236229},
     language = {fr},
     url = {http://www.numdam.org/item/AFST_2007_6_16_2_331_0}
}
Rambour, Philippe; Rinkel, Jean-Marc. Un théorème de Spitzer-Stone fort pour une matrice de Toeplitz à  symbole singulier défini par une classe de fonctions analytiques. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 16 (2007) no. 2, pp. 331-367. doi : 10.5802/afst.1151. http://www.numdam.org/item/AFST_2007_6_16_2_331_0/

[1] Adamyan (V.M.).— Asymptotic properties for positive and Toeplitz matrices. Operator theory : Adv. and Appl. 43, p. 17–38 (1990). | MR 1090115 | Zbl 0701.47012

[2] Basor (E. L.).— Asymptotic formulas for Toeplitz determinants. Trans. Amer. Math. Soc., 239, p. 33–65 (1978). | MR 493480 | Zbl 0409.47018

[3] Bleher (P. M.).— Inversion of Toeplitz matrices. Trans. Moscow Math. Soc. 2, p. 201Ð-224 (1981). | Zbl 0473.15004

[4] Böttcher (A.).— The constants in the asymptotic formulas by Rambour and Seghier for the inverse of Toeplitz matrices. 99, p. 43–45 (2004). | MR 2091053 | Zbl 1070.47015

[5] Böttcher (A.), Silbermann (B.).— Toeplitz matrices and determinants with Fisher-Hartwig symbols. J. Funct. Anal. 63, p. 178–214 (1985). | MR 803092 | Zbl 0592.47016

[6] Böttcher (A.), Silbermann (B.).— Toeplitz operators and determinants generated by symbols with one Fisher-Hartwig singularity. Math. Nachr. 127, p. 95–124 (1986). | MR 861720 | Zbl 0613.47024

[7] Böttcher (A.), Silbermann (B.).— Analysis of Toeplitz operators, Springer Verlag (1990). | MR 1071374 | Zbl 0732.47029

[8] Böttcher (A.), Widom (H.).— From Toeplitz eigenvalues through Greens kernels to higherorder Wirtinger-Sobolev inequalities. arXiv, math.FA/0412269 v1 (2004). | MR 1023115

[9] Böttcher (A.), Widom (H.).— Two elementary derivations of the pure Fisher-Hartwig determinant (2004) to appear. | MR 2187441 | Zbl 1081.47033

[10] Coursol (J.), Dacunha-Castelle (D.).— Remarques sur l’approximation de la vraisemblance d’un processus gaussien stationnaire. Teor. Veroyatnost. i Primenen. 27(1), p. 155–160 (1982). | Zbl 0511.60036

[11] Dow (M.).— Explicit inverses of Toeplitz and associated matrices. Anziam J. 44, p. 185–215 (2003). | Zbl 02232800

[12] Ehrhardt (T.).— Toeplitz determinants with several Fisher-Hartwig singularities. Dissertation, Technische Universität Chemnitz, 1997. | Zbl 0910.47020

[13] Ehrhardt (T.).— A status report on the asymptotic behaviour of Toeplitz determinants with Fisher-Hartwig singularities. Oper. Theory Adv. Appl., p. 217–241 (2001). | MR 1839838 | Zbl 0993.47028

[14] Ehrhardt (T.), Silbermann (B.).— Toeplitz determinants with one Fisher-Hartwig singularity. Journal of Functional Analysis 148, p. 229–256 (1997). | MR 1461501 | Zbl 0909.47019

[15] Fisher (M. E.), Hartwig (R. E.).— Toeplitz determinants ; some applications, theorems, and conjectures. Adv. Chem. Phys. 15, p. 333–353 (1968).

[16] Grenander (U.), Szego (G.).— Toeplitz forms and their applications. Chelsea, New York, 2nd ed. edition (1984). | MR 890515 | Zbl 0611.47018

[17] Ibrahimov (I.), Rozanov (Y.).— Processus al« eatoires gaussiens. Editions Mir de Moscou, 1 edition (1974). | Zbl 0291.60021

[18] Kesten (H.).— Random walk with absorbing barriers and Toeplitz forms. Illinois J. of Math. 5, p. 267–290 (1961). | MR 125639 | Zbl 0129.30401

[19] Landau (H.J.).— Maximum entropy and the moment problem. Bulletin (New Series) of the american mathematical society. 16(1), p. 47–77 (1987). | MR 866018 | Zbl 0617.42004

[20] Rambour (P.), Seghier (A.).— Exact and asymptotic inverse of the Toeplitz matrix with polynomial singular symbol. CRAS, 336, ser.1. p. 399–400 (2003). | MR 1979353 | Zbl 1012.65025

[21] Rambour (P.), Seghier (A.).— Inversion asymptotique des matrices de Toeplitz à symboles singuliers. Extension d’un résultat de H. Kesten. Prépublications de l’Université Paris–sud (2003).

[22] Rambour (P.), Seghier (A.).— Formulas for the inverses of Toeplitz matrices with polynomially singular symbols. Integr. equ. oper. theory. 50, p. 83–114 (2004). | MR 2091055 | Zbl 1069.47027

[23] Rambour (P.), Rinkel (J-M.).— Application to random walks of the exact inverse of the Toeplitz matrix with singular rational symbol. Probablity and Mathematical Statistics. 25, p. 183–195 (2005). | MR 2211364 | Zbl 1102.47062

[24] Rinkel (J-M.).— Inverses et propriétés spectrales des matrices de Toeplitz à symbole singulier, Thèse (2001).

[25] Sakhnovich (A.L.), Spitkovsky (I.M.).— Block-Toeplitz matrices and associated properties of a Gaussian model on the half axis. Teoret.Mat.Fiz.. 63, p. 154–160 (1985). | MR 794478 | Zbl 0608.47026

[26] Seghier (A.).— Inversion asymptotique des matrices de toeplitz en d-dimension. J. of funct. analysis. 67, p. 380–412 (1986). | MR 845464 | Zbl 0589.47023

[27] Seghier (A.).— Thèse de doctorat d’état. Université de Paris sud (1988).

[28] Spitzer (F. L.), Stone (C. J.).— A class of Toeplitz forms and their applications to probability theory. Illinois J. Math. 4, p. 253–277 (1960). | MR 117773 | Zbl 0124.34403

[29] Vladimirov (V.S.), Volovich (I.V.).— A model of statistical physics. Teoret. Mat.Fiz. 54, p. 8–22 (1983). | MR 704006

[30] Widom (H.).— Extreme eigenvalues of N-dimensional convolution operators. Trans. Amer. Math. Soc. 106, p. 391–414 (1963). | MR 145294 | Zbl 0205.14603

[31] Widom (H.).— Toeplitz determinant with singular generating function. Amer. J. Math. 95, (1973). | MR 331107 | Zbl 0275.45006